Cardinal Health donated 900 dosage units of the lifesaving drug Narcan have been donated to CHI Memorial.
This donation will aid in CHI Memorial’s efforts to reduce opioid overdoses in Hamilton County.
The doses of Narcan nasal spray will be distributed to area first responder and law enforcement agencies.
Overdose deaths from opioid use continue to rise. The Tennessee Department of Health reported 1,631 overdose deaths in Tennessee in 2016, a 12 percent increase from 2015.
“CHI Memorial recognizes that opioid use and abuse has reached epidemic proportions in the state of Tennessee,” CHI Memorial Chief Medical Officer Dr. Helen Kuroki said in a prepared statement. “Through this donation from Cardinal Health, we are proud to partner with many of our local first responder agencies to reduce the number of opioid deaths and help save lives in Hamilton County.”
According to the Centers for Disease Control and Prevention several indicators of an opioid overdose can include:
• small, constricted “pinpoint pupils”
• falling asleep or loss of consciousness
• slow, shallow breathing
• choking or gurgling sounds
• limp body; and pale, blue or cold skin
If administered in time, Narcan can reverse the effects of opioids and save a person’s life.
Call 911 for emergency medical help if you suspect someone has an opioid overdose.
Updated 6/5/2018 to correct a factual error. There were 1,631 overdose deaths in Tennessee in 2016, not 1,931 as reported.